Shampoo causing hair loss after 1 month of hair transplant?

So on day 28th i went to my doctor for a follow up . She asked me to apply nizral 2% shampoo and asked to massage my scalp well since i had dandruff. i came home and applied shampoo, massaged(not very gentle but not too vigorously also) . what i saw is after applying shampoo and massaging my hairs. i lost almost 15 transplanted hairs in shower and also my native hairs almost 10. i want to know what causes hair loss while i apply shampoo only? should i stop using shampoo ?

Doctor Answers 5

Loss of transplanted hair following shampooing of hair

The transplanted hair usually fall off 2-4 weeks following surgery, so I don't think there is anything to worry if you are loosing hair. It is certainly not due to the shampoo.


India Hair Restoration Surgeon
4.8 out of 5 stars 16 reviews

There is no way to know why a shampoo may have caused your hair loss. It is best to see your doctor for an

There is no way to know why a shampoo may have caused your hair loss.  It is best to see your doctor for an examination. 

Jae Pak, MD
Los Angeles Hair Restoration Surgeon
4.9 out of 5 stars 85 reviews

Hair loss

After hair transplantation, the transplanted hairs initially grow for 1-3 months.  These hairs will then fall out, and a new hair shaft will come out.  I would not be concerned that you are noticing hairs with shampooing 1 month after surgery.  I would continue to follow the instructions of your surgeon, and follow up with them as scheduled.

Soumo Banerji, MD
Pasadena Physician

Hair loss after a hair transplant

hair loss after a hair transplant is usually caused by shock loss, not shampoo. See what I discussed below

William Rassman, MD
Los Angeles Hair Restoration Surgeon
5.0 out of 5 stars 27 reviews

Shampoo

I do not think this is causing or could cause hair loss but you never know.  A follow up is a good idea. 

Rashid M. Rashid, PhD, MD
Houston Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.